Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 18, 2021Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 18, 2021, 7:17 PM CDT for Pittsburg County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 7:17 PM CDT (00:17 UTC)
Expired
Jul 18, 2021, 7:45 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 141 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS84 KTSA 190017
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Sun Jul 18 2021
 
OKZ073-190045-
Pittsburg OK-
717 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 745 PM CDT...

At 717 PM CDT, a strong thunderstorm was located 3 miles east of
Ashland. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Kiowa...                          Ashland...
Haywood...                        Pittsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3460 9588 3468 9589 3468 9609 3488 9609
      3492 9592 3459 9575
TIME...MOT...LOC 0017Z 250DEG 3KT 3475 9601 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:16 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 18, 6:16 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
616 PM CDT Sun Jul 18 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Bulk of RA/TSRA has pushed south of the TAF sites as of early
evening. Additional development not anticipated overnight. VFR
elements to prevail across most sites, except NW/WC AR where fog
potential may result in a period of IFR vsbys and VLIFR cigs
between 08z-12z. Cigs at those sites expected to lift and scatter
out by late morning or early afternoon.

DISCUSSION... /Issued 223 PM CDT Sun Jul 18 2021/

DISCUSSION...
Axis of deepest moisture continues to be pushed to the south and
this trend will become more pronounced after this evening as the
western CONUS ridge continues to amplify, while a mid level trough
drops southward along it's eastern edge. Additional storms will
potentially develop through the afternoon and evening with
localized heavy rain potential remaining across far southeast OK.
Fortunately this area has been largely spared the heavy rainfall
of late as as such, the flash flooding threat will be less. At
the same time, the low level flow will break down with the more
favorable regime focusing on the Arklatex overnight into Monday.
A corridor of high POPs has been maintained 00-06z near the Red
River with lower probs overnight into Monday morning.

The trough axis will slide to our south over the next couple of
days with a surge of relatively dry air pushing into much of the
area, with rain chances becoming more confined to southern areas
during the week. Temperatures will start below normal but
gradually trend toward more typical mid/late July conditions by
the latter half of the week as upper ridge expands across the
plains.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jul 18, 4:55 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sun Jul 18 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sun Jul 18 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered to numerous showers and thunderstorms are expected to
continue to affect southeastern Oklahoma and west central Arkansas
through this evening. The strongest storms will be capable of
producing wind gusts to near 60 mph and frequent lightning. Locally
heavy rainfall is also possible due to rather slow storm motions and
high moisture content in the air.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm potential will continue Monday across southeastern
Oklahoma and northwestern Arkansas. There is a limited threat of
severe weather in the afternoon and evening, with the primary threat
being damaging wind gusts.

Thunderstorm chances decrease across the region Tuesday and
Wednesday, but low chances return late this week into the weekend
over southeastern Oklahoma and northwestern Arkansas. Severe weather
is not expected.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 18, 7:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Sun Jul 18 2021

OKZ073-190045-
Pittsburg OK-
717 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 745 PM CDT...

At 717 PM CDT, a strong thunderstorm was located 3 miles east of
Ashland. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Kiowa...                          Ashland...
Haywood...                        Pittsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3460 9588 3468 9589 3468 9609 3488 9609
      3492 9592 3459 9575
TIME...MOT...LOC 0017Z 250DEG 3KT 3475 9601

69

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.